# SDR Y2PA2016083100022

- Difficulty date: August 29, 2016
- Submitted: August 31, 2016
- Operation: Air carrier
- Aircraft: N831US
- Make and model: Doug MD 83
- Aircraft serial: 49791
- Aircraft time: 53,537 hours, 30,460 cycles
- System (JASC): 2741 · Stabilizer Position Indicating
- Part: Motor
- Part number: 95906
- Part serial: 1811
- Condition: Failed
- Location: Primary Trim
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

CREW REPORTED PASSING THROUGH 4000 FT DURING CLIMB AND ACCELERATING FROM 200 TO 250 KTS.  HAD TO PUSH HARDER ON THE YOKE TO KEEP THE NOSE FROM RISING.  TRIED YOKE TRIM CONTROL WAS INOPERATIVE. TRIED SUITCASE HANDLES, THEY WERE INOPERATIVE.  REACHED 5000 FT, REQUESTED 3000 AND DECLARED AN EMERGENCY AS AIRCRAFT WAS SLOWING TO 200 KTS. RAN THE CHECKLIST FOR STABILIZER INOPERATIVE IN FLIGHT.  AFTER CHECKLIST, THE PRIMARY TRIM WAS STILL NOT WORKING. ACFT DIVERTED AND LANDED WITHOUT INCIDENT.  REMOVED AND REPLACED THE PRIMARY LONGITUDINAL TRIM ACTUATOR MOTOR IAW AMM 27-40-1.  SYSTEM OPS CHECKED GOOD IAW AMM 27-40-0.  MAINTENANCE FOUND THAT THE PRIMARY LONGITUDINAL TRIM ACTUATOR MOTOR HEATER CAP FAILED TEST IAW AMM 27-40-01.  IT HAS NOT BEEN DETERMINED IF THE HEATER CAP MAY HAVE CONTRIBUTED TO THE PRIMARY LONGITUDINAL TRIM MOTOR FAILURE.  AIRCRAFT HAS BEEN RETURNED TO SERVICE.
